Alert archive / West Virginia / River Flood Warnings in 2008

River Flood Warning 9, NWS Charleston, WV

June 5, 2008Harrison County, West Virginia

NWS Charleston, WV issued this river flood warning at Jun 5, 2008, 4:36 AM EDT for Harrison County, West Virginia. It took effect at Jun 5, 2008, 5:25 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 4:36 AM EDT (08:36 UTC)
In effect from
Jun 5, 2008, 5:25 AM EDT
Expired
Jun 5, 2008, 2:16 PM EDT
In force
9 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork River near Clarksburg (CLKW2).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03058975, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 050836
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
436 AM EDT THU JUN 05 2008

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS WEST FORK RIVER...


 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

MINOR RIVER FLOODING IS EXPECTED ALONG THE WEST FORK RIVER IN CLARKSBURG
THIS MORNING.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...
877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED NOON OR SOONER IF CONDITIONS CHANGE.


WVC033-051822-
/O.NEW.KRLX.FL.W.0009.080605T0925Z-080605T1822Z/
/CLKW2.1.ER.080605T0925Z.080605T1200Z.080605T1222Z.NO/
436 AM EDT THU JUN 05 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* RIVER FLOOD WARNING FOR THE WEST FORK RIVER NEAR CLARKSBURG. 
* UNTIL THIS AFTERNOON
* AT 4 AM THURSDAY THE STAGE WAS 13.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ONLY SLIGHTLY...AND CREST
  JUST OVER THE 14 FOOT FLOOD STAGE EARLY THIS MORNING. THE RIVER
  IS THEN FORECAST TO RECEDE BELOW FLOOD STAGE BY MIDDAY. THE
  RIVER LEVEL WILL CONTINUE TO LOWER THIS AFTERNOON.
* AT STAGES NEAR 14 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW
  SECTIONS NEAR THE RIVER.  LIBERY AVENUE STARTS TO FLOOD.

$$

KTB
4 follow-up statements
000 
WGUS81 KRLX 051139
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
739 AM EDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS....
  NEAR CLARKSBURG...
 
TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


WVC033-051739-
/O.EXT.KRLX.FL.W.0009.000000T0000Z-080605T2225Z/
/CLKW2.1.ER.080605T0841Z.080605T1100Z.080605T1625Z.NO/
739 AM EDT THU JUN 05 2008

...THE RIVER FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT 7 AM THURSDAY THE STAGE WAS 14.2 FEET
* MINOR RIVER FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER IS NEAR CREST AND SHOULD BE CRESTING BETWEEN 14 AND 14.5 FEET
  THIS MORNING. THE RIVER WILL BEGIN TO RECEDE THIS AFTERNOON.
* AT STAGES NEAR 14 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW 
  SECTIONS NEAR THE RIVER.  LIBERY AVENUE STARTS TO FLOOD.

$$

KTB
000 
WGUS81 KRLX 051511
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1111 AM EDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
RIVER...AT GLENVILLE...AT GRANTSVILLE...AT ELIZABETH...AND THE
WEST FORK RIVER...NEAR CLARKSBURG...
 
AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER...
HARRISON...WIRT...WOOD.

THE LITTLE KANAWHA RIVER AT GLENVILLE HAS CRESTED AND THE CREST WILL
CONTINUE DOWN RIVER TO GRANTSVILLE THIS AFTERNOON AND ELIZABETH EARLY
THIS EVENING.

THE WEST FORK RIVER NEAR CLARKSBURG HAS CRESTED AND WILL CONTINUE TO
FALL THIS AFTERNOON.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF
CONDITIONS CHANGE.


WVC013-021-052111-
/O.EXT.KRLX.FL.W.0006.000000T0000Z-080606T0941Z/
/GLEW2.3.ER.080605T0009Z.080605T1300Z.080606T0341Z.NO/
1111 AM EDT THU JUN 05 2008

...FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* AT 10 AM THURSDAY THE STAGE WAS 32 FEET.
* MAJOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 23 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO 
  BELOW FLOOD STAGE BY TONIGHT.  THE CREST WAS 32.16 FEET AT
  9 AM THIS MORNING.
* AT STAGES NEAR 32 FEET...MAJOR FLOODING OF ENTIRE TOWN AND ROADS 
  ALONG THE RIVER. 
* A CREST NEAR 32 FEET COMPARES TO A PREVIOUS CREST OF 31.3 FEET ON 
  FEBRUARY 2000.  THE RECORD CREST FOR GLENVILLE WAS 36.46 FEET IN 
  NOVEMBER 1985.

$$

WVC013-105-052111-
/O.CON.KRLX.FL.W.0007.000000T0000Z-080606T1000Z/
/GRTW2.3.ER.080605T1730Z.080605T1800Z.080606T0400Z.NO/
1111 AM EDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* AT 10 AM THURSDAY THE ESTIMATED STAGE WAS NEAR 39.2 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 40.6 FEET 
  BY THIS AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT. 
* AT STAGES NEAR 40 FEET...HOMES AND BUSINESSES ALONG NORTH RIVER 
  STREET AND MAIN STREET START TO FLOOD.  LOW SPOTS ALONG ROUTE 5 ARE 
  FLOODED.
* A CREST NEAR 40.6 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON 
  NOVEMBER 20 2003.  

$$

SIKORA

WVC105-107-052111-
/O.EXT.KRLX.FL.W.0008.080605T2145Z-080606T1300Z/
/ELZW2.1.ER.080605T2145Z.080606T0000Z.080606T0700Z.NO/
1111 AM EDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT 7 AM THURSDAY THE STAGE WAS 29.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON. THEN CONTINUE TO RISE TO NEAR 37.2 FEET BY THIS EVENING.  
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY.
* AT STAGES NEAR 38 FEET...HOMES ALONG THE RIVER AND ALONG 35 OVER 17 
  SNODGRASS ROAD START TO FLOOD.  LOW SECTIONS NEAR THE RIVER AND AROUND 
  ELIZABETH AND PALESTINE START TO FLOOD.
* A CREST NEAR 37.2 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON 
  FEBRUARY 24 2003.  

$$

WVC033-052111-
/O.EXT.KRLX.FL.W.0009.000000T0000Z-080606T0010Z/
/CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1810Z.NO/
1111 AM EDT THU JUN 05 2008

...FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT 10 AM THURSDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE THIS
  AFTERNOON. THE CREST WAS 14.29 FEET AT 9 AM THIS MORNING.
* AT STAGES NEAR 14.0 FEET...WATER AFFECTS SOME HOMES, ALONG THE LOW 
  SECTIONS NEAR THE RIVER.  CONDITIONS WILL IMPROVE AS THE RIVER FALLS
  THIS AFTERNOON.
* A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON 
  DECEMBER 14 2007.  

$$
000 
WGUS81 KRLX 051515 CCA
FLSRLX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1111 AM EDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
RIVER...AT GLENVILLE...AT GRANTSVILLE...AT ELIZABETH...AND THE
WEST FORK RIVER...NEAR CLARKSBURG...
 
AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER...
HARRISON...WIRT...WOOD.

THE LITTLE KANAWHA RIVER AT GLENVILLE HAS CRESTED AND THE CREST WILL
CONTINUE DOWN RIVER TO GRANTSVILLE THIS AFTERNOON AND ELIZABETH EARLY
THIS EVENING.

THE WEST FORK RIVER NEAR CLARKSBURG HAS CRESTED AND WILL CONTINUE TO
FALL THIS AFTERNOON.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF
CONDITIONS CHANGE.


WVC013-021-052111-
/O.EXT.KRLX.FL.W.0006.000000T0000Z-080606T0941Z/
/GLEW2.3.ER.080605T0009Z.080605T1300Z.080606T0341Z.NO/
1111 AM EDT THU JUN 05 2008

...FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* AT 10 AM THURSDAY THE STAGE WAS 32 FEET.
* MAJOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 23 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO 
  BELOW FLOOD STAGE BY TONIGHT.  THE CREST WAS 32.16 FEET AT
  9 AM THIS MORNING.
* AT STAGES NEAR 32 FEET...MAJOR FLOODING OF ENTIRE TOWN AND ROADS 
  ALONG THE RIVER. 
* A CREST NEAR 32 FEET COMPARES TO A PREVIOUS CREST OF 31.3 FEET ON 
  FEBRUARY 2000.  THE RECORD CREST FOR GLENVILLE WAS 36.46 FEET IN 
  NOVEMBER 1985.

$$

WVC013-105-052111-
/O.CON.KRLX.FL.W.0007.000000T0000Z-080606T1000Z/
/GRTW2.3.ER.080605T1730Z.080605T1800Z.080606T0400Z.NO/
1111 AM EDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* AT 10 AM THURSDAY THE ESTIMATED STAGE WAS NEAR 39.2 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 40.6 FEET 
  BY THIS AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT. 
* AT STAGES NEAR 40 FEET...HOMES AND BUSINESSES ALONG NORTH RIVER 
  STREET AND MAIN STREET START TO FLOOD.  LOW SPOTS ALONG ROUTE 5 ARE 
  FLOODED.
* A CREST NEAR 40.6 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON 
  NOVEMBER 20 2003.  

$$



WVC105-107-052111-
/O.EXT.KRLX.FL.W.0008.080605T2145Z-080606T1300Z/
/ELZW2.1.ER.080605T2145Z.080606T0000Z.080606T0700Z.NO/
1111 AM EDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT 7 AM THURSDAY THE STAGE WAS 29.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON. THEN CONTINUE TO RISE TO NEAR 37.2 FEET BY THIS EVENING.  
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY.
* AT STAGES NEAR 38 FEET...HOMES ALONG THE RIVER AND ALONG 35 OVER 17 
  SNODGRASS ROAD START TO FLOOD.  LOW SECTIONS NEAR THE RIVER AND AROUND 
  ELIZABETH AND PALESTINE START TO FLOOD.
* A CREST NEAR 37.2 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON 
  FEBRUARY 24 2003.  

$$

WVC033-052111-
/O.EXT.KRLX.FL.W.0009.000000T0000Z-080606T0010Z/
/CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1810Z.NO/
1111 AM EDT THU JUN 05 2008

...FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT 10 AM THURSDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE THIS
  AFTERNOON. THE CREST WAS 14.29 FEET AT 9 AM THIS MORNING.
* AT STAGES NEAR 14.0 FEET...WATER AFFECTS SOME HOMES, ALONG THE LOW 
  SECTIONS NEAR THE RIVER.  CONDITIONS WILL IMPROVE AS THE RIVER FALLS
  THIS AFTERNOON.
* A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON 
  DECEMBER 14 2007.  

$$

SIKORA
000 
WGUS81 KRLX 051816
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
216 PM EDT THU JUN 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...WEST FORK RIVER.
  NEAR CLARKSBURG...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

THE RIVER HAS CRESTED AND IS BELOW FLOOD STAGE.  THE RIVER WILL
CONTINUE TO FALL THE REST OF THIS AFTERNOON.

FLOODING PROBLEMS WILL CONTINUE TO EASE AND DECREASE AS THE RIVER 
RECEDES THIS AFTERNOON.

THIS WILL BE THE LAST STATEMENT...UNLESS CONDITIONS CHANGE.


WVC033-051846-
/O.CAN.KRLX.FL.W.0009.000000T0000Z-080606T0000Z/
/CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1800Z.NO/
216 PM EDT THU JUN 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT 1 PM THURSDAY THE STAGE WAS 13.6 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 11 AM THURSDAY.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY 
  FRIDAY MORNING.
* THE RIVER CRESTED AT 14.29 FEET AT 9 AM THURSDAY MORNING.
* THERE WILL STILL BE SOME MINOR WATER PROBLEMS...BUT 
  THEY WILL LESSEN AS THE RIVER RECEDES THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:50 AM EDT, 46 minutes earlier.

Area forecast discussion, Jun 5, 3:50 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EDT THU JUN 5 2008

.SYNOPSIS...
STRONG HIGH PRESSURE SETS UP A VERY WARM PATTERN MORE TYPICAL OF
MIDSUMMER FOR THE NEXT SEVERAL DAYS. A VERY WEAK WAVE WILL ATTEMPT
TO PENETRATE THE AREA SATURDAY...BUT THE HIGH WILL REMAIN DOMINANT.

&&

.NEAR TERM /THROUGH FRIDAY/...
THANKFULLY...RAINFALL HAS ENDED.  SIMPLY HAVE SOME PATCHES OF MID
DECK CLOUDS FLOATING BY.  CONVECTION OVER IN/IL/PA BEING HELD OFF TO
THE NORTH BY THE DEVELOPING H500 RIDGE.  WITH THE END OF THE
RAIN...FLOOD WATCH WILL BE ALLOWED TO FADE AWAY AT 4 AM.

THE HEIGHTS KEEP RIGHT ON RISING THROUGH THE NEXT 24
HOURS...REACHING AROUND 592 DM BY 12Z FRIDAY.  THIS KEEPS ANY
ORGANIZED PRECIPITATION AT BAY.  TRICKY PART BECOMES FIGURING OUT
WHERE ISOLATED CONVECTION WILL FIRE DURING THE AFTERNOON...IF ANY.
PLENTY OF INSTABILITY AVAILABLE...WITH MUCH OF THE AREA GETTING LI
VALUES OF -6/-7 AND CAPES AT OR ABOVE 2000 J/KG.  PW VALUES OF
1.4-1.6 INDICATE SOME MOISTURE IS AVAILABLE.  UNDER THE RIDGE OF
COURSE...LIFT IS LACKING...WHICH WILL LIKELY PREVENT ANY WIDESPREAD
AFTERNOON OUTBREAKS.  BELIEVE WE WILL SEE INITIATION IN THE
MOUNTAINS FIRST...DUE TO ELEVATED HEAT SOURCE EFFECT.  MORE ISOLATED
COVERAGE WILL BE SEEN WEST OF THE MOUNTAINS.  WHATEVER DOES FORM
WILL BE WET...TALL...AND SLOW MOVING. THINK AREAS WEST OF OHIO RIVER
LEAST LIKELY TO SEE CONVECTION...WITH A BIT MORE CIN POTENTIAL IN
BUFKIT SOUNDINGS.  KEPT AFTERNOON HIGH TEMPERATURES AT OR BELOW THE
COOLER SIDE OF MOS NUMBERS...DUE TO RECENT RAINFALL IMPEDING HEATING
SOMEWHAT.

WHATEVER CONVECTION FIRES WILL BE GONE BY 03Z...AND CU WILL ALSO
FADE AWAY.  WITH WINDS GOING CALM...LOOKS LIKE ANOTHER GOOD VALLEY
FOG SETUP.  OVERNIGHT LOWS ARE A ROUGH MAV/MET BLEND.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THERE IS NOT MUCH FOR THE MODELS TO DISAGREE ON...WHEN YOUR MAIN
WEATHER FEATURE IS A LARGE DOMINANT UPPER HIGH MORE TYPICAL OF
MIDSUMMER. THE SPREAD FOR GFS ENSEMBLE NUMBERS FOR HIGH AND LOW
TEMPERATURES THROUGHOUT BOTH THE SHORT TERM AND EXTENDED...HAS A
STANDARD DEVIATION OF ZERO TO ONE. WITH 1000-500MB THICKNESSES IN
THE MID TO UPPER 570S DECAMETERS RANGE...PATTERN IN A NUTSHELL IS
ROUGHLY 10 TO 15 DEGREES ABOVE NORMAL FOR TEMPERATURES...AND MOSTLY
DRY. I INCLUDED SLIGHT CHANCE FOR POP UP DIURNAL THUNDERSTORMS EACH
AFTERNOON IN THE HIGHEST TERRAIN...BUT MOST OF THE CWA WILL BE TOO
STRONGLY CAPPED FOR RAIN. ONE THING TO MENTION...WITH VERY WEAK
UPPER FLOW...THE FEW STORMS THAT DO MANAGE TO DEVELOP WILL BE SLOW
MOVING.

WITH MAIN AXIS OF BROAD RIDGE RUNNING JUST EAST OF THE APPALACHIAN
SPINE...NORTHWEST CWA IS ON THE VERY OUTER PERIPHERY OF SOUTHWEST
FLOW. ONE FEATURE TO WATCH...IS A WAVE THAT RUNS THROUGH THE
SOUTHWEST FLOW OVER THE MIDWEST TO GREAT LAKES ON SATURDAY. UPPER
HIGH WILL BE TOO STRONG TO ALLOW MUCH OF AN IMPACT BY WHATEVER
VESTIGE OF THE WAVE THAT MANAGES TO SKIM THE AREA. THUS...I LIMITED
CHANCE OF THUNDER TO SLIGHT IN THE NORTHWEST ON SATURDAY...AND ONLY
HAD A NOMINAL INCREASE IN CLOUDS COMPARED TO OTHER DAYS IN THE SHORT
TERM.

FORECAST TEMPERATURES ARE A MAV/MET BLEND FOR HIGH
TEMPERATURES...WITH VERY MINOR TWEAKS DOWN LOCATIONS THAT HAVE SEEN
A LOT OF RAIN THE LAST FEW DAYS /WET GROUND WILL DAMPEN DIURNAL
RANGE/. LOW TEMPERATURES LEAN HARDER ON THE MILDER MET GUIDANCE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...

HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD.  USED DIURNAL TOOL TO
DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE
SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON.  OTHERWISE
DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES
NOT SHOW ANY FEATURE NEARBY THEN.

DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE
GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT.  THERE SHOULD NOT
BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER
MEX/CLIMO.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL RIDGE IS STARTING TO BUILD. SIGNIFICANT PRECIP IS
LONG GONE. MAINLY JUST PATCHES OF MID CLOUDS AROUND DURING THE
OVERNIGHT HOURS. ONCE CLOUDS CLEAR...EXPECT IFR OR WORSE FOG
PRETTY MUCH AT ANY LOCATION THAT RECEIVED RAIN TODAY. FOG WILL
LIFT BY 13/14Z...WITH SCT-BKN CU EXPECTED DURING THE AFTERNOON.
CANNOT RULE OUT AN ISOLATED STORM IN THE MOUNTAINS OR JUST WEST OF
THEM TODAY...BUT DID NOT INCLUDE IN TAFS AT THIS TIME. SKIES WILL
CLEAR AFTER 00Z AS STORMS/CLOUDS COLLAPSE WITH LOSS OF HEATING.

AVIATION OUTLOOK /AFTER 06Z FRIDAY/... IFR IN FOG POSSIBLE THURSDAY
NIGHT/FRIDAY MORNING.

&&

.HYDROLOGY...
SIGNIFICANT RIVER FLOODING FORECAST ALONG THE LITTLE KANAWHA RIVER.
EXPECTED CREST IN GLENVILLE BETWEEN DAWN AND NOON.  STORES IN
GLENVILLE NEAR THE BRIDGE ARE BEING AFFECTED. SEE THE LATEST RIVER
FLOOD STATEMENTS...CRWFLSRLX.  HAVE INCLUDED SOME HISTORIC DATA IN
THE STATEMENTS.

ALSO HAVE BEEN MONITORING THE WEST FORK RIVER AT CLARKSBURG AND THE
TYGART VALLEY RIVER AT BELINGTON AND PHILIPPI DURING THE GRAVEYARD
SHIFT.  CREST ARE EXPECTED TO BE AROUND FLOOD STAGE SO MAY BE
POSTING EITHER A RIVER FLOOD ADVISORY OR A MINOR RIVER FLOOD WARNING
DEPENDING ON LATEST TRENDS.

THE RIVER GAUGE AT GRANTSVILLE IS NOT WORKING CORRECTLY...SO BE VERY
CAUTIOUS OF USING AN AUTOMATIC PLOTS OF THE CURRENT RIVER LEVEL AT
GRANTSVILLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL/MDP
NEAR TERM...CL
SHORT TERM...MDP
LONG TERM...TRM
AVIATION...CL
HYDROLOGY...KTB
Hazardous weather outlook, Jun 4, 7:51 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT WED JUN 4 2008

OHZ066-067-076-WVZ010-011-060000-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-
751 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-WVZ005-006-013>015-025-026-035-036-060000-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
LOGAN-BOONE-RALEIGH-FAYETTE-
751 PM EDT WED JUN 4 2008

...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-033-034-060000-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-
751 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-083>087-WVZ007>009-016>020-027>032-037>040-046-047-060000-
ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-
WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
751 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 4:27 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            JACKSON                 39.05N 82.63W
06/04/2008                   JACKSON            OH   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED COUNTY WIDE.

0900 PM     FLOOD            HARRISONVILLE           39.12N 82.13W
06/04/2008                   MEIGS              OH   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS COUNTY.

0900 PM     FLOOD            GALLIA                  38.83N 82.52W
06/04/2008                   GALLIA             OH   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED COUNTY WIDE.

&&

JVICTORY

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:20 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam55 min
Jun 4, 8:44 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis, Upshur31 min
Jun 4, 8:56 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Wirt, Wood49 min
Jun 4, 9:20 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Gilmer, Lewis, Ritchie, Upshur and 3 more6 hr
Jun 4, 9:41 PM EDTRiver Flood WarningRLXCalhoun, Wirt36 hr
Jun 4, 9:41 PM EDTRiver Flood WarningRLXWirt, Wood23 hr
Jun 5, 5:37 AM EDTRiver Flood AdvisoryRLXBarbour10 hr
Jun 5, 5:37 AM EDTRiver Flood AdvisoryRLXBarbour10 hr
Jun 5, 7:55 AM EDTRiver Flood AdvisoryRLXUpshur15 hr

Nearby

River Flood Warnings in West Virginia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.